Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Mar 1, 2007, 3:39 PM CST for Cullman County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 3:39 PM CST (21:39 UTC)
- Expired
- Mar 1, 2007, 4:12 PM CST
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Cullman County, AL
The radar
The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:55 PM CST | FUNNEL CLOUD | 2 W Crane Hill, AL | PUBLIC REPORTED FUNNEL CLOUD NEAR SMITH LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 724 m²/s²
- 0-3 km storm-relative helicity
- 855 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 012140
TORHUN
ALC043-012230-
/O.NEW.KHUN.TO.W.0004.070301T2139Z-070301T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 PM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CULLMAN COUNTY IN NORTH CENTRAL ALABAMA
* UNTIL 430 PM CST
* AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 30 MILES WEST OF
GOOD HOPE...OR NEAR POPLAR SPRINGS...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
SMITH LAKE.
CRANE HILL.
BALDWIN.
GOOD HOPE.
CULLMAN.
THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR NORTHERN ALABAMA.
LAT...LON 3425 8711 3402 8711 3416 8664 3431 8663
3432 8695
$$
BCC2 follow-up statements
000 WWUS54 KHUN 012159 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 357 PM CST THU MAR 1 2007 ALC043-012230- /O.CON.KHUN.TO.W.0004.000000T0000Z-070301T2230Z/ CULLMAN AL- 357 PM CST THU MAR 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR CULLMAN COUNTY... AT 353 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF CRANE HILL NEAR THE WINSTON CULLMAN COUNTY LINE...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... CRANE HILL. JONES CHAPEL. WEST POINT. SOUTH VINEMONT. FAIRVIEW. AT 355 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD IN THE VICINITY OF SMITH LAKE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR NORTHERN ALABAMA AND TENNESSEE. LAT...LON 3431 8711 3402 8711 3416 8664 3431 8663 $$ BCC
000 WWUS54 KHUN 012212 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 411 PM CST THU MAR 1 2007 ALC043-012221- /O.CAN.KHUN.TO.W.0004.000000T0000Z-070301T2230Z/ CULLMAN AL- 411 PM CST THU MAR 1 2007 ...THE TORNADO WARNING FOR CULLMAN COUNTY HAS BEEN CANCELED... AT 411 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE TORNADO WARNING FOR CULLMAN COUNTY HAS BEEN CANCELED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. LAT...LON 3431 8711 3402 8711 3416 8664 3431 8663 $$ BCC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 1, 3:00 PM CST, 39 minutes earlier.
Area forecast discussion, Mar 1, 3:00 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 300 PM CST THU MAR 1 2007 .DISCUSSION... EVENT IS UNDERWAY...AT LEAST IN A PORTION OF THE TENNESSEE VALLEY. BUT SO FAR SKIES HAVE BEEN GENERALLY CLOUDY...THOUGH SATELLITE IMAGERY IS SHOWING BREAKS BEGINNING TO DEVELOP SOUTH AND EAST OF THE STORMS NOW UNDERWAY IN THE SHOALS REGION (BASICALLY IN THE TRUE WARM SECTOR). MIDDAY TEMPS ARE NOT EXACTLY BALMY...RANGING FROM JUST 57 IN FORT PAYNE AND TULLAHOMA TO 64 AT BANKHEAD NATIONAL FOREST. BUT ANY PEEKS OF SUN SHOULD JUMP TEMPS WELL INTO THE 60S IF NOT AROUND 70. SO THE FORECAST FOR TODAY WILL BE KEPT AS IS. MOVING ON...MODELS INDICATE THE BULK OF THIS WILL BE OUT OF THE WESTERN HALF OF THE CWA BY AROUND 00Z. HAVE MADE A FIRST GUESS ON POPS THAT IS INDICATED IN MY PRELIM DIGITS BELOW. WILL REVISIT THE TEMPS AND POPS FOR TONIGHT THIS AFTERNOON. TEMPS WILL COOL BEHIND THE SYSTEM BUT NOT AS COLD AS THEY WILL EVENTUALLY GET AS THE TRULY COOLER AIR IS NOT TAPPED IMMEDIATELY BEHIND THE FRONT. FRIDAY WILL BE DRY AND STILL FAIRLY WARM WITH HIGHS BACK INTO THE 60S AGAIN. BEYOND THAT...DRY CONDITIONS WILL PREVAIL WITH THE AREA REMAINING EITHER UNDER THE DIRECT INFLUENCE OF HIGH PRESSURE...OR AT LEAST ON THE FRINGE. WE ARE DEALING WITH ONE FAIRLY CHILLY BLAST OF AIR INITIALLY...THAT WILL LEAD TO HIGHS ONLY IN THE LOW/MID 50S OVER THE WEEKEND WITH A FREEZE LIKELY EACH NIGHT. RATHER CHILLY COMPARED TO WHAT WE HAVE SEEN OVER THE LAST TEN DAYS. TEMPS DO REBOUND (AFTER ALL IT IS NOW MARCH) BY NEXT WEEK...WITH HIGHS IN THE LOW/MID 60S AND LOWS 35 TO 45. WITH VERY DRY AIR AND ONLY WEAK UPPER LEVEL IMPULSES MOVING ACROSS...THERE LOOK TO BE NO REAL FORECAST CONCERNS UNTIL THE END OF NEXT WEEK...AT THE EARLIEST. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 42 64 36 52 / 40 5 0 5 SHOALS 40 64 35 52 / 30 5 0 5 CULLMAN 42 63 36 52 / 40 5 0 5 FAYETTEVILLE 40 62 35 50 / 50 5 0 5 ALBERTVILLE 42 63 36 54 / 50 5 0 5 FORT PAYNE 42 63 36 52 / 60 5 0 5 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Mar 1, 2:05 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CST THU MAR 1 2007 ALZ001>010-016-TNZ076-096-097-020030- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 205 PM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE TENNESSEE VALLEY REGION THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS AHEAD OF A POWERFUL UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT. STRONG WIND SHEAR...COUPLED WITH INCREASING GULF MOISTURE...WILL BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION THIS AFTERNOON. AS OF EARLY AFTERNOON...THE HIGHEST THREAT OF SEVERE THUNDERSTORMS HAS PASSED THE SHOALS REGION OF NORTHWEST ALABAMA...THOUGH A FEW STRONG STORMS ARE STILL POSSIBLE IN THAT AREA. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE INTERSTATE 65 CORRIDOR BETWEEN 2 PM AND 4 PM...AND ACROSS NORTHEAST ALABAMA AND SOUTHERN TENNESSEE BETWEEN 3 PM AND 6 PM. THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP WITH BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THROUGH THIS EVENING. 10/15
In the hours before
Local storm report, Mar 1, 12:03 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1203 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 3 WSW THREET 34.93N 87.88W
03/01/2007 LAUDERDALE AL EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICIALS REPORTED A CARPORT
DESTROYED AND A PORCH DAMAGED ON A HOUSE 3 MILES WSW OF
THE THREET COMMUNITY.
&&
KWEBERLocal storm report, Mar 1, 12:24 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1224 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 9 SW THREET 34.86N 87.94W
03/01/2007 COLBERT AL COUNTY OFFICIAL
WATER REPORTED BY COUNTY ROAD OFFICIALS OVER BRIDGE ON
COUNTY ROAD 74 NEAR GRAVELLY SPRINGS
&&
KWEBERLocal storm report, Mar 1, 12:24 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1224 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 9 SW THREET 34.86N 87.94W
03/01/2007 LAUDERDALE AL COUNTY OFFICIAL
WATER REPORTED BY COUNTY ROAD OFFICIALS OVER BRIDGE ON
COUNTY ROAD 74 NEAR GRAVELLY SPRINGS
&&
KWEBERSpecial weather statement, Mar 1, 1:02 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 102 PM CST THU MAR 1 2007 ALZ003-011930- FRANKLIN- 102 PM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN FRANKLIN COUNTY UNTIL 130 PM CST... AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PHIL CAMPBELL...OR 7 MILES SOUTH OF RUSSELLVILLE...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN EASTERN FRANKLIN COUNTY...INCLUDING THE CITY OF RUSSELLVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6 PM CST. BCC
Local storm report, Mar 1, 2:21 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 3 W CHEROKEE 34.76N 88.02W
03/01/2007 COLBERT AL EMERGENCY MNGR
ROADS BLOCKED DUE TO FLASH FLOODING ON MILL CREEK LOOP,
NORTH PIKE, AND OLD LEE HIGHWAY NEAR CHEROKEE.
&&
KWEBERSpecial weather statement, Mar 1, 3:15 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 PM CST THU MAR 1 2007 ALZ007-016-012200- CULLMAN-MORGAN- 315 PM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MORGAN COUNTIES UNTIL 400 PM CST... ...THUNDERSTORMS REDEVELOPING AND APPROACHING FROM THE SOUTHWEST... AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ACROSS MARION...WINSTON...AND WALKER COUNTIES...MOVING NORTHEAST AT 60 MPH. AT THEIR CURRENT SPEED... THESE STORMS WILL MOVE INTO CULLMAN AND MORGAN COUNTIES AROUND 345 PM. PEOPLE IN MORGAN AND NORTHERN CULLMAN AND COUNTIES...INCLUDING THE CITY OF FALKVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6 PM CST. BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:41 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 49 min |
| Mar 1, 10:54 AM CST | Tornado Warning | HUN | Lauderdale | 36 min |
| Mar 1, 11:01 AM CST | Tornado Warning | HUN | Colbert | 29 min |
| Mar 1, 11:05 AM CST | Flash Flood Warning | HUN | Colbert, Lauderdale | 4 hr |
| Mar 1, 11:28 AM CST | Tornado Warning | HUN | Lauderdale | 32 min |
| Mar 1, 11:55 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 35 min |
| Mar 1, 12:29 PM CST | Severe Thunderstorm Warning | HUN | Colbert | 24 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.